MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number L20H-002X01
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor driving tube, lot 00140638, was in use on the patient for 113 days from (b)(6)2024 until the driving tube was exchanged on (b)(6)2025.The manufacturer has reviewed the production records of the excor driving tube, lot 00140638 and concluded that the product was produced according to their specifications.The excor® active driver was used on this patient.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On (b)(6)2025 the clinic reported h1: pressure loss" alarm, insufficient air balancing valve openings, with no response in driving pressure triggered by the excor active driver.Berlin heart recommended a driver exchange.However, on (b)(6)2025., the site switched to a backup driver and replaced the driving tube without informing berlin heart clinical affairs and returned the previous driving tube to the manufacturer.Based on the log files of the new driver, no further h1 alarms were observed after replacing the driver and the driving tube.The patient remained stable, and no negative effects were reported.On (b)(6)2025, berlin heart received the used excor driving tube l20h-002x01 from the clinic.The returned driving tube is suspected to have an issue with leakage.
 
Additional Manufacturer Narrative
The excor driving tube, red; ø 6/8 mm l 2 m, lot 00140638, was in use on the patient from (b)(6) 2024 until it was replaced on (b)(6) 2025 for 113 days.We have reviewed the production records of the excor driving tube, lot 00140638 and concluded that the product was produced according to our specification.No damage was found during visual inspection of the returned driving tube.A detailed analysis of the driving tube was performed including a leakage test.No defect was found; the leakage test revealed no leaks in the driving tube.The excor active driving unit which was being used on the patient at the time of the incident, was also evaluated.The results revealed no pressure drop in the pneumatic system.Therefore, the possibility of any leakage could be ruled out.The suspected leakage could not be verified.No defect could be detected.The driving tube and the connected active driving unit met its specifications.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21426602
Report Number3004582654-2025-00010
Device Sequence Number7855183
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public(01)04260090040560(17)270131(10)00140638
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL20H-002X01
Device Lot Number00140638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexFemale
Patient Weight20 KG